Alert archive / Alabama / Special Weather Statements in 2011
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 10, 2011, 5:21 PM CDT for Montgomery County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2011, 5:21 PM CDT (22:21 UTC)
- Expired
- Aug 10, 2011, 6:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Birmingham, AL
County Montgomery County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 386 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
921 WWUS84 KBMX 102221 SPSBMX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 521 PM CDT WED AUG 10 2011 ALZ042-044-102300- LOWNDES AL-MONTGOMERY AL- 521 PM CDT WED AUG 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MONTGOMERY AND EASTERN LOWNDES COUNTIES UNTIL 600 PM CDT... AT 516 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR HOPE HULL...OR 10 MILES NORTHEAST OF HAYNEVILLE... MOVING SOUTHEAST AT 5 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... PINTLALA... SPRAGUE... DAVENPORT... SELLERS... LETOHATCHEE... && LAT...LON 3204 8654 3229 8656 3235 8637 3205 8623 TIME...MOT...LOC 2221Z 336DEG 4KT 3223 8642 $$ 27
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 10, 3:09 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 10, 3:09 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL ISSUED BY NATIONAL WEATHER SERVICE PEACHTREE CITY GA 309 PM CDT WED AUG 10 2011 .DISCUSSION... FCST LOOKS GOOD SO FAR. CONVECTION DID FIRE ALONG OUTFLOW BOUNDARY FROM MORNING MCS...BUT MAINLY JUST ONE STRONG TO SVR MULTICELL SO FAR IN SRN PICKENS COUNTY. GIVEN CURRENT MID LEVEL VERTICAL WIND SHEAR...EXPECT STRONG TO SVR STORMS TO CONTINUE WITH A LITTLE INCREASE IN AREAL COVERAGE. 30 POPS STILL SEEM REASONABLE FOR THE MOST PART BUT WILL CONTINUE TO MONITOR. AS INSTABILITY DECREASES TONIGHT...EXPECT STORMS TO WEAKEN AND MOSTLY DISSIPATE AROUND MIDNIGHT. THIS IS CONFIRMED BY RECENT HRRR MODEL RUNS AND 12Z HIRES WRF RUNS. UNFORTUNATELY...SAME MODELS INDICATING ANOTHER MCS WILL LIKELY DEVELOP UPSTREAM IN THE MID SOUTH COULD ROLL ON IN AROUND DAYBREAK OR MID MORNING THURS. FAIR AGREEMENT ON THIS SCENARIO WITH OTHER OPERATIONAL MODELS... GFS...NAM...SREF MEAN. SHOULD BE FAIRLY WEAK IN INTENSITY BY THEN BUT WILL NEED TO BOOST POPS...GOING CLOSER TO NAM MOS AND SREF MEAN...MAV POPS TOO LOW GIVEN FAIRLY WIDESPREAD GFS AND OTHER QPF OF 0.1-0.25 INCH AMOUNTS OVER MOST OF CWA ENDING 18Z THURS. REST OF SHORT TERM FCST PERIOD THROUGH FRI LOOKS MORE LIKE RECENT PATTERN WITH WEAK NW FLOW ALOFT...STILL MDT-HIGH CAPE BUT A LITTLE WEAKER VERTICAL WIND SHEAR. MAINLY AFTERNOON/EVENING TSRA. MAV MAX TEMPS APPEAR TOO WARM AND MIN TEMPS TOO COOL BASED ON RECENT VERIFICATION AND DRAFT FORECASTS FROM NEARBY OFFICES SO ADJUSTED THEM ACCORDINGLY. FOR THE EXTENDED PERIOD...THIS WEEKEND THROUGH MIDDLE OF NEXT WEEK...APPEARS MAIN FEATURE IS A FAIRLY LARGE SHORT WAVE OVER THE CENTRAL CONUS ON SAT MOVING INTO THE MID SOUTH ON SUN. MORE ORGANIZED STORMS LIKELY ON SAT NIGHT OR SUNDAY BEFORE A MILD COOL DOWN AS TROUGH DEEPENS AND AXIS PASSES US. COULD SEE MAX TEMPS ON MONDAY IN THE 80S AND MIN TEMPS IN THE 60S IF THIS VERIFIES. UNFORTUNATELY...INDICATIONS ARE HEIGHTS WILL BUILD RAPIDLY BEHIND THIS WAVE OVER THE SOUTHERN PLAINS AND MID SOUTH SO BACK TO THE HEAT WE GO. NO MAJOR CHANGES MADE TO EXTENDED FCST. SNELSON && .AVIATION... 18Z TAF DISCUSSION. REMNANTS OF MCS MOVING ACROSS THE MID SOUTH WILL PUSH INTO ALABAMA LATE THIS AFTERNOON. HAVE INCLUDED CB IN THE TAFS BEGINNING 22Z WEST THROUGH 00Z EAST/SOUTHEAST. ANY CONVECTION SHOULD DISSIPATE OVERNIGHT. EXPECT MVFR FOG TO DEVELOP AT MOST SITES WITH CALM WINDS. MODELS INDICATE ANOTHER MCS MOVING ACROSS THE AREA EARLY THURSDAY... SO HAVE MADE MINOR ADJUSTMENTS AND STARTED CB AT 12Z TO ACCOUNT FOR THIS. TIMING STILL UNCERTAIN AS WELL AS POTENTIAL STRENGTH SO NO ADDITIONAL CHANGES TO THURSDAY TAF AT THIS TIME. WESTERLY WINDS EXPECTED BUT SOME HINTS AT NORTHEASTERLY WINDS THURSDAY WITH THE MCS PASSING THROUGH. TDP && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 71 95 70 96 71 / 30 50 20 20 20 ANNISTON 70 95 69 96 70 / 30 40 20 20 20 BIRMINGHAM 70 95 69 95 71 / 30 50 20 20 20 TUSCALOOSA 72 96 70 98 71 / 30 50 20 20 20 CALERA 71 94 70 95 71 / 30 40 20 20 20 AUBURN 69 96 69 95 70 / 20 50 20 20 20 MONTGOMERY 75 96 73 97 75 / 30 40 20 20 20 TROY 73 96 72 97 74 / 20 50 10 20 20 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 99
Hazardous weather outlook, Aug 10, 4:30 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 430 PM CDT WED AUG 10 2011 ALZ011>015-017>050-111045- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 430 PM CDT WED AUG 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS INCLUDING THE THREAT FOR DAMAGING STRAIGHT LINE WINDS...SMALL HAIL...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH AT LEAST 9 PM. THE AREA AFFECTED WILL STAY GENERALLY ALONG AND SOUTHWEST OF A LINE FROM DOUBLE SPRINGS TO BIRMINGHAM TO WEDOWEE. AN ADDITIONAL ROUND OF SEVERE WEATHER WILL BE POSSIBLE CLOSER TO SUNRISE...LASTING THROUGH THE DAY ON THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS MAY CONTINUE INTO THE REST OF CENTRAL ALABAMA DURING THE DAY THURSDAY. THE HAZARDOUS THREATS INCLUDE DAMAGING STRAIGHT LINE WIND GUSTS...FREQUENT LIGHTNING AND HEAVY RAIN. THERE ARE STILL SOME TIMING DIFFERENCES AND THE EXACT TIMING WILL BE DETERMINED BY UPSTREAM CONVECTION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED ACROSS THE NORTH OVERNIGHT AND INTO THURSDAY.
In the hours before
Special weather statement, Aug 10, 3:33 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
333 PM CDT WED AUG 10 2011
ALZ023-034-102115-
BIBB AL-TUSCALOOSA AL-
333 PM CDT WED AUG 10 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TUSCALOOSA AND
WESTERN BIBB COUNTIES UNTIL 415 PM CDT...
AT 331 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 6 MILES SOUTHWEST OF COALING...OR 12 MILES SOUTHEAST OF
HOLT...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BRENT...
CENTREVILLE...
LOW GAP...
COALING...
BEVILLE LOCK AND DAM...
&&
LAT...LON 3322 8754 3321 8702 3289 8704 3298 8742
3300 8742 3300 8752 3301 8754
TIME...MOT...LOC 2033Z 282DEG 23KT 3309 8739
27Special weather statement, Aug 10, 3:52 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
352 PM CDT WED AUG 10 2011
ALZ042-102130-
LOWNDES AL-
352 PM CDT WED AUG 10 2011
...SIGNIFICANT WEATHER ADVISORY FOR LOWNDES COUNTY UNTIL 430 PM
CDT...
AT 349 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR BENTON...OR 11 MILES NORTHWEST OF MOSSES...MOVING
SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MOSSES...
HAYNEVILLE...
FORT DEPOSIT...
WHITE HALL...
LOWNDESBORO...
&&
LAT...LON 3222 8687 3223 8681 3228 8686 3231 8683
3231 8685 3233 8684 3234 8682 3230 8681
3232 8678 3240 8678 3240 8673 3236 8671
3235 8665 3220 8641 3199 8642 3197 8669
TIME...MOT...LOC 2052Z 319DEG 16KT 3229 8677
27Special weather statement, Aug 10, 4:12 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
412 PM CDT WED AUG 10 2011
ALZ040-102200-
DALLAS AL-
412 PM CDT WED AUG 10 2011
...SIGNIFICANT WEATHER ADVISORY FOR DALLAS COUNTY UNTIL 500 PM CDT...
AT 407 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES WEST OF POTTER STATION...OR 10 MILES WEST OF
SELMA...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SELMA...
SELMONT-WEST SELMONT...
POTTER STATION...
DALLAS COUNTY HORSE ARENA...
MEMORIAL STADIUM...
&&
LAT...LON 3214 8707 3242 8733 3249 8726 3249 8711
3251 8710 3251 8709 3238 8683
TIME...MOT...LOC 2112Z 308DEG 13KT 3243 8718
27Special weather statement, Aug 10, 4:18 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
418 PM CDT WED AUG 10 2011
ALZ035-040-041-102200-
AUTAUGA AL-CHILTON AL-DALLAS AL-
418 PM CDT WED AUG 10 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN AUTAUGA...NORTHEASTERN
DALLAS AND SOUTHWESTERN CHILTON COUNTIES UNTIL 500 PM CDT...
AT 417 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR PARNELL...OR 13 MILES NORTH OF VALLEY GRANDE...
MOVING SOUTH AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
VALLEY GRANDE...
PARNELL...
PLECHER...
PAUL M GRIST STATE PARK...
BURNSVILLE...
&&
LAT...LON 3243 8697 3265 8704 3267 8703 3268 8704
3274 8701 3278 8701 3282 8687 3256 8663
TIME...MOT...LOC 2119Z 340DEG 10KT 3270 8694
27Special weather statement, Aug 10, 4:34 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
434 PM CDT WED AUG 10 2011
ALZ012-022-102215-
LAMAR AL-PICKENS AL-
434 PM CDT WED AUG 10 2011
...SIGNIFICANT WEATHER ADVISORY FOR PICKENS AND SOUTHERN LAMAR
COUNTIES UNTIL 515 PM CDT...
AT 428 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
COLUMBUS AFB TO 16 MILES WEST OF PICKENSVILLE...AND MOVING SOUTHEAST
AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
PICKENSVILLE...
VERNON...
ALICEVILLE...
MILLPORT...
CARROLLTON...
&&
LAT...LON 3384 8824 3384 8795 3333 8795 3306 8802
3306 8803 3304 8805 3305 8807 3304 8808
3304 8814 3302 8814 3299 8818 3300 8833
3302 8835
TIME...MOT...LOC 2134Z 295DEG 26KT 3368 8844 3325 8850
27Special weather statement, Aug 10, 5:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 521 PM CDT WED AUG 10 2011 ALZ042-044-102300- LOWNDES AL-MONTGOMERY AL- 521 PM CDT WED AUG 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MONTGOMERY AND EASTERN LOWNDES COUNTIES UNTIL 600 PM CDT... AT 516 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR HOPE HULL...OR 10 MILES NORTHEAST OF HAYNEVILLE... MOVING SOUTHEAST AT 5 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... PINTLALA... SPRAGUE... DAVENPORT... SELLERS... LETOHATCHEE... && LAT...LON 3204 8654 3229 8656 3235 8637 3205 8623 TIME...MOT...LOC 2221Z 336DEG 4KT 3223 8642 27
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:10 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens | 50 min |
| Aug 10, 3:10 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Hale, Perry | 50 min |
| Aug 10, 3:17 PM CDT | Special Weather Statement | BMX | Hale | 43 min |
| Aug 10, 3:33 PM CDT | Special Weather Statement | BMX | Bibb | 42 min |
| Aug 10, 3:42 PM CDT | Severe Thunderstorm Warning | BMX | Perry | 48 min |
| Aug 10, 3:52 PM CDT | Special Weather Statement | BMX | Lowndes | 38 min |
| Aug 10, 4:08 PM CDT | Flash Flood Warning | BMX | Lamar | 57 min |
| Aug 10, 4:12 PM CDT | Special Weather Statement | BMX | Dallas | 48 min |
| Aug 10, 4:18 PM CDT | Special Weather Statement | BMX | Autauga | 42 min |
| Aug 10, 4:23 PM CDT | Severe Thunderstorm Warning | BMX | Dallas | 52 min |
| Aug 10, 4:34 PM CDT | Special Weather Statement | BMX | Lamar, Pickens | 41 min |
| Aug 10, 4:40 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 50 min |
| Aug 10, 5:02 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 43 min |
| Aug 10, 5:43 PM CDT | Special Weather Statement | BMX | Greene | 47 min |
| Aug 10, 6:20 PM CDT | Special Weather Statement | BMX | Sumter | 40 min |
Nearby
Special Weather Statements in Alabama, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.